Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 28, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Sep 13, 2012, 3:58 AM MDT for 9 counties in Montana. It took effect at Sep 13, 2012, 9:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2012, 3:58 AM MDT (09:58 UTC)
- In effect from
- Sep 13, 2012, 9:00 AM MDT
- Expired
- Sep 13, 2012, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, McCone County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 114 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3050 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
833 WWUS85 KGGW 130958 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 358 AM MDT THU SEP 13 2012 MTZ120-122-132200- /O.NEW.KGGW.FW.W.0028.120913T1500Z-120914T0200Z/ /O.CON.KGGW.FW.A.0022.120914T1700Z-120915T0200Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX- 358 AM MDT THU SEP 13 2012 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY NORTHWEST WINDS FOR FIRE WEATHER ZONES 120 AND 122... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120...122... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR LOW RELATIVE HUMIDITIES AND GUSTY NORTHWEST WINDS...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR LOW HUMIDITY AND GUSTY SOUTH WINDS. * AFFECTED AREA...FIRE WEATHER ZONES 120...122... * WINDS...WEST TO NORTHWEST WINDS 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...A COMBINATION OF GUSTY WINDS...VERY LOW RELATIVE HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING AND THIS FIRE WEATHER WATCH. && $$ MTZ134>137-132200- /O.CON.KGGW.FW.A.0022.120914T1700Z-120915T0200Z/ NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 358 AM MDT THU SEP 13 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR LOW RELATIVE HUMIDITIES GUST SOUTHERLY WINDS AND DRY FUELS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120...122...134...135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS A FIRE WEATHER WATCH FOR WIND AND VERY LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 136 AND 137. * WINDS...SOUTH 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...A COMBINATION OF GUSTY WINDS...VERY LOW RELATIVE HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. && $$ HTTP://WEATHER.GOV/GLASGOW
2 follow-up statements
238 WWUS85 KGGW 132016 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 216 PM MDT THU SEP 13 2012 MTZ120-122-141030- /O.UPG.KGGW.FW.A.0022.120914T1700Z-120915T0200Z/ /O.NEW.KGGW.FW.W.0029.120914T1700Z-120915T0200Z/ /O.CON.KGGW.FW.W.0028.000000T0000Z-120914T0200Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX- 216 PM MDT THU SEP 13 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR VERY LOW RELATIVE HUMIDITIES AND GUSTY NORTHWEST WINDS FOR FIRE WEATHER ZONES 120 AND 122... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY FOR WIND AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120 AND 122... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND VERY LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 120...122... * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...A COMBINATION OF GUSTY WINDS...VERY LOW RELATIVE HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THESE RED FLAG WARNINGS. && $$ MTZ134>137-141030- /O.UPG.KGGW.FW.A.0022.120914T1700Z-120915T0200Z/ /O.NEW.KGGW.FW.W.0029.120914T1700Z-120915T0200Z/ NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 216 PM MDT THU SEP 13 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY FOR WIND AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 134...135... 136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND VERY LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 134...135...136 AND 137. * WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...A COMBINATION OF GUSTY WINDS...VERY LOW RELATIVE HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
799 WWUS85 KGGW 140206 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 806 PM MDT THU SEP 13 2012 MTZ120-122-141100- /O.EXP.KGGW.FW.W.0028.000000T0000Z-120914T0200Z/ /O.CON.KGGW.FW.W.0029.120914T1700Z-120915T0200Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX- 806 PM MDT THU SEP 13 2012 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FOR VERY LOW RELATIVE HUMIDITY AND GUSTY NORTHWEST WINDS FOR FIRE WEATHER ZONES 120 AND 122... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING AS THE WINDS HAVE DROPPED AND RELATIVE HUMIDITY HAVE RISEN BACK INTO THE MID 30S. ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY FOR WIND AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120 AND 122... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND VERY LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY. * AFFECTED AREA...FIRE WEATHER ZONES 120...122... * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...A COMBINATION OF GUSTY WINDS...VERY LOW RELATIVE HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THESE RED FLAG WARNINGS. && $$ MTZ134>137-141100- /O.CON.KGGW.FW.W.0029.120914T1700Z-120915T0200Z/ NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 806 PM MDT THU SEP 13 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY FOR WIND AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 134... 135...136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY. * AFFECTED AREA...FIRE WEATHER ZONES 134...135...136 AND 137. * WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...A COMBINATION OF GUSTY WINDS...VERY LOW RELATIVE HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Sep 12, 8:29 PM MDT, 7 hours 29 minutes earlier.
Area forecast discussion, Sep 12, 8:29 PM MDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 829 PM MDT WED SEP 12 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH FRIDAY... UPDATED THE FORECAST TO LOWER TEMPERATURES TONIGHT SLIGHTLY ACROSS THE NORTHERN ZONES. ALSO LET THE RED FLAG WARNING EXPIRE FOR TODAY AND CONTINUED THE FIRE WEATHER WATCH FOR FRIDAY. REST OF THE FORECAST LOOKS GOOD. RSMITH PREVIOUS DISCUSSION...WATER VAPOR IMAGERY AND 500 MB HEIGHT FIELD SHOWS A DYNAMIC WEATHER PATTERN ACROSS THE REGION. CURRENTLY...THE LAST SHORT WAVE PUSH...EMBEDDED WITHIN THE UPPER LEVEL TROUGH DRAPED ACROSS THE CANADIAN/U.S. BORDER...IS PASSING THROUGH CENTRAL AND EASTERN MONTANA TODAY. THIS WILL ACT TO RE-ENFORCE THE COLD CANADIAN AIR MASS OVER THE NORTHERN HIGH PLAINS AGAIN FOR NEAR FREEZING TEMPERATURES TONIGHT. SHORT TERM FORECAST CHALLENGES WILL FOCUS ON TEMPERATURES INITIALLY...THEN FIRE WEATHER CONCERNS FOR FRIDAY. LATER TONIGHT THROUGH FRIDAY...THE SMALL UPPER LEVEL RIDGE OF HIGH PRESSURE CURRENTLY OVER SOUTHERN CALIFORNIA WILL EXPAND TO COVER MOST OF THE WESTERN STATES REGION...INCLUDING THE NORTHERN AND CENTRAL HIGH PLAINS REGIONS. THIS RIDGE OF HIGHER PRESSURE WILL ALLOW TEMPERATURES TO CLIMB BACK ABOVE NORMAL LEVELS. THE EFFECTS OF THIS INCREASED WARMTH WILL CULMINATE ON FRIDAY WITH HEIGHTENED FIRE WEATHER CONCERNS. DECIDED TO ISSUE A FIRE WEATHER WATCH HIGHLIGHTING THESE CONCERNS. SEE FURTHER INFORMATION IN THE FIRE WEATHER DISCUSSION BELOW. BMICKELSON .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... TWEAKED GRIDS SLIGHTLY TO MATCH BETTER WITH NEWEST MODEL DATA EARLY IN THE PERIOD...MAINLY WITH WINDS TEMPS AND HUMIDITIES. GFS SEEMS TO BE MORE ROBUST WITH THE FRONT DROPPING IN ON SATURDAY. DOESN/T LOOK TO BE A BIG DEAL IN REGARDS TO FIRE WEATHER AS HIGHER HUMIDITY MOVES IN. REST OF FORECAST LOOKED GOOD. JAMBA PREVIOUS DISCUSSION... THE EXTENDED PERIOD STARTS OUT WITH ZONAL FLOW ALOFT ACROSS THE NORTHERN ROCKIES THROUGH SUNDAY MORNING. A SHORTWAVE TROUGH DIVES SOUTHEAST OUT OF ALBERTA AND DRAGS A STRONG COLD FRONT ACROSS EASTERN MONTANA SUNDAY AFTERNOON. THIS SHORTWAVE WILL HELP PUT THE NORTHERN HIGH PLAINS UNDER A LARGE UPPER TROUGH...WHICH EASTERN MONTANA WILL BE UNDER THE WESTERN SIDE OF THIS UPPER TROUGH. THE SHORTWAVE COLD FRONT COMBO WILL BE THE BEST CHANCE OF PRECIPITATION IN THE EXTENDED PERIOD...AND IT IS ONLY A SLIGHT CHANCE. SO KEPT POPS UNDER 20 PERCENT GIVEN THE OVERALL CONTINUED DRY CONDITIONS AND THE AREA THIS AIR MASS IS MOVING FROM. CONTINUED THE POPS THROUGH SUNDAY NIGHT AND ALSO DECIDED TO LOWER MONDAY HIGH TEMPS SINCE A COOLER AIR MASS WILL MOVE IN BEHIND THE COLD FRONT ACROSS THE REGION. THE LATEST ECMWF...GEM AND GFS RUNS SHOW THE COOLER TEMPERATURES...IN FACT TEMPERATURES WILL BE ABOUT 7 TO 10 DEGREES BELOW AVERAGE ON MONDAY. AFTER MONDAY DIDN/T MAKE ANY CHANGES TO THE FORECAST THROUGH WEDNESDAY NIGHT. FLOW ALOFT DURING THIS TIME FRAME IS OUT OF THE NORTHWEST ACROSS EASTERN MONTANA WITH A WEAK SHORTWAVE MOVING ACROSS SOUTHEAST SASKATCHEWAN TUESDAY AFTERNOON. THIS SHOULD ONLY RESULT IN SOME MID AND HIGH LEVEL CLOUD COVER FOR NORTHEAST MONTANA. RSMITH && .AVIATION... VFR. MOSTLY CLEAR SKIES AND LIGHT WINDS THROUGH THE PERIOD. PROTON && .GLASGOW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR MTZ120-122-134>137. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Sep 12, 2:50 PM MDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 250 PM MDT WED SEP 12 2012 MTZ016>027-059>062-131200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 250 PM MDT WED SEP 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT FOR THE REMAINDER OF THE DAY...CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST. A RED FLAG WARNING IS CURRENTLY IN EFFECT FOR INCREASED FIRE WEATHER CONCERNS DUE TO CONTINUED LOW RELATIVE HUMIDITY...GUSTY NORTHWEST WINDS AND DRY FUELS. BELOW FREEZING TEMPERATURES ARE POSSIBLE AGAIN TONIGHT ACROSS SOME LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS MAY RETURN AGAIN ON FRIDAY AS AN EXTENSIVE RIDGE OF HIGH PRESSURE OVER THE WESTERN STATES MAY ALLOW VERY LOW RELATIVE HUMIDITY TO COMBINE WITH GUSTY SOUTHERLY WINDS. A FIRE WEATHER WATCH IS IN EFFECT FOR FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 2:16 PM MDT | Red Flag Warning | GGW | Daniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more | 30 hr |
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.